I have been on Levora (birth control pill) for about a month now and i started getting a rash about a week ago which has spread all over my chest, neck and arms. it looks like hives to me. The picture doesn't do it justice, its really much worse. it itches like crazy, its raised bumps, very tiny too. I took benadryl last night and have put hydrocortizone cream on it and its still getting worse. what do you recommend i do? i also don't have a doctor, just an obgyn that i recently saw after getting my mirena taken out last month. Please help!
The rash could be Hives, which develop in response to an allergic reaction, by the release of histamine. The allergen can be medications, food, extremes of temperature, exercise and viral infections to name a few. Since you developed the outbreak after starting the medication, the most likely cause would be the birth control pills. So, therapy lies in avoiding the triggers and antihistamines. If the present antihistamines are not very effective you can consult your doctor for long acting ones.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.